MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.Device evaluation: the pcb00 preloaded insertion system unit was received in its original box.The cartridge component was observed correctly engaged into lower body of the pcb00 device.The plunger component was observed in advanced position.Visual inspection using microscope magnification was performed.Only a detached haptic was observed stuck at the cartridge tube, near the tip.The rest of the lens was not returned.Residues of lubricant were observed at the cartridge tip which was deformed.The condition observed is consistent with preloaded unit used.No manufacturing defects were detected.The reported issue could not be confirmed on the return.No product deficiency was identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a loading issue.The lens was partially inserted and removed in the same procedure as the surgeon had to cut the haptic out from the patients right eye.There was no vitrectomy, incision enlargement or sutures required.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.Patient post-operative (op) status day 1 was 20/250 visual acuity (va) due to corneal edema.Through follow-up, it was learned the corneal edema did not resolve within the 2 weeks post-op.At 4 weeks post-op residual edema persists, vision 20/30.Patient has a scheduled follow-up in 2 weeks.The patient is kept on steroid drops.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that in the initial mdr section g4 had the incorrect date received by manufacturer.The correct date is 10/20/2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10857350
Report Number2648035-2020-00861
Device Sequence Number19463262
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)230622
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR